MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that deflation issues occurred.The 99% stenosed target lesion was located in a shunt in the moderately tortuous and moderately calcified left forearm vessel.A 4.0mmx40mmx40cm (4f) sterling balloon catheter was advanced for dilatation.However, during withdrawal, deflation issues were encountered.The entire system was able to be removed, and the procedure was completed with another of same device.No patient complications nor injuries reported.
 
Event or Problem Description
It was reported that deflation issues occurred.The 99% stenosed target lesion was located in a shunt in the moderately tortuous and moderately calcified left forearm vessel.A 4.0mmx40mmx40cm (4f) sterling balloon catheter was advanced for dilatation.However, during withdrawal, deflation issues were encountered.The entire system was able to be removed, and the procedure was completed with another of same device.No patient complications nor injuries reported.It was further reported that the device burst while being pressurized and removed with the entire system and the endoscope.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the mustang was returned for analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual and microscopic examination revealed no damages.Functional testing was performed by inflating the device to rated burst pressure and then deflating it.There were no issues inflating or deflating the balloon.Product analysis could not confirm the reported failure to deflate.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21447217
Report Number2124215-2025-10676
Device Sequence Number7939705
Product Code DQY
UDI-Device Identifier08714729123620
UDI-Public08714729123620
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0034960730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown